Alert archive / Maine / Wind Advisories in 2016
Wind Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Feb 16, 2016, 2:46 AM EST for Hancock County, Penobscot County, Washington County, Maine. It took effect at Feb 16, 2016, 5:00 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2016, 2:46 AM EST (07:46 UTC)
- In effect from
- Feb 16, 2016, 5:00 PM EST
- Expired
- Feb 16, 2016, 11:14 PM EST
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1406 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
057 WWUS71 KCAR 160746 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 246 AM EST TUE FEB 16 2016 ...VERY STRONG WINDS THIS EVENING... MEZ029-030-161600- /O.UPG.KCAR.HW.A.0003.160216T2200Z-160217T0600Z/ /O.NEW.KCAR.HW.W.0003.160216T2200Z-160217T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 246 AM EST TUE FEB 16 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT TONIGHT. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH NUMEROUS POWER OUTAGES EXPECTED. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015>017-161600- /O.NEW.KCAR.WI.Y.0003.160216T2200Z-160217T0600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 246 AM EST TUE FEB 16 2016 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY. * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT TONIGHT. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH NUMEROUS POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
011 WWUS71 KCAR 162205 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 505 PM EST TUE FEB 16 2016 MEZ029-030-170600- /O.CON.KCAR.HW.W.0003.000000T0000Z-160217T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 505 PM EST TUE FEB 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. * TIMING...THIS EVENING. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH NUMEROUS POWER OUTAGES EXPECTED. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015>017-170600- /O.CON.KCAR.WI.Y.0003.000000T0000Z-160217T0600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 505 PM EST TUE FEB 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS EVENING. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH NUMEROUS POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
871 WWUS71 KCAR 170159 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 859 PM EST TUE FEB 16 2016 MEZ029-030-170600- /O.CON.KCAR.HW.W.0003.000000T0000Z-160217T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 859 PM EST TUE FEB 16 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 70 MPH. THERE HAVE BEEN NUMEROUS REPORTS OF WIND GUSTS OF 60 TO 70 MPH SO FAR THIS EVENING. * TIMING...THROUGH LATE THIS EVENING. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH NUMEROUS POWER OUTAGES EXPECTED. BLOWN DOWN DEBRIS MAY BLOCK SOME ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MEZ015>017-170600- /O.CON.KCAR.WI.Y.0003.000000T0000Z-160217T0600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 859 PM EST TUE FEB 16 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... * WINDS...SOUTH 20 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THIS EVENING. * IMPACTS...WINDS WILL CAUSE DOWNED TREES AND BRANCHES TO SNAP WITH NUMEROUS POWER OUTAGES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CB
090 WWUS71 KCAR 170414 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1114 PM EST TUE FEB 16 2016 MEZ029-030-170515- /O.CAN.KCAR.HW.W.0003.000000T0000Z-160217T0600Z/ COASTAL HANCOCK-COASTAL WASHINGTON- INCLUDING THE CITIES OF...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD 1114 PM EST TUE FEB 16 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE HIGH WIND WARNING. THE WIND IS RAPIDLY DIMINISHING ACROSS THE AREA LATE THIS EVENING AND WILL BECOME LIGHT OVERNIGHT. $$ MEZ015>017-170515- /O.CAN.KCAR.WI.Y.0003.000000T0000Z-160217T0600Z/ SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON 1114 PM EST TUE FEB 16 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND ADVISORY. THE WIND IS RAPIDLY DIMINISHING ACROSS THE AREA LATE THIS EVENING AND WILL BECOME LIGHT OVERNIGHT. $$ CB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Feb 15, 9:19 PM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Feb 15, 9:19 PM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
919 PM EST MON FEB 15 2016
.SYNOPSIS...
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE REGION TONIGHT. STRONG
LOW PRESSURE WILL TRACK WEST OF THE REGION TUESDAY AND DRAW MUCH
WARMER AIR INTO THE REGION. HIGH PRESSURE AND COLDER AIR RETURNS
THURSDAY INTO FRIDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
920 PM UPDATE...PRECIPITATION CONTINUES TO DEVELOP FROM THE SW,
AND WILL OVERSPREAD THE CWA LATE THIS EVENING AND EARLY TUE
MORNING. A FEW FLURRIES AS FAR NORTH AS BAR HARBOR AS OF 9 PM,
WITH THE STEADIER ACCUMULATING SNOW NOW INTO SOUTHERN NEW
HAMPSHIRE. THERE WILL BE A FAIRLY QUICK TRANSITION TO RAIN
OVERNIGHT ALONG THE COAST, BUT WITH THE RECENT COLD SNAP ROADS MAY
CONTINUE TO REMAIN ICY FOR SOME TIME EVEN AS AIR TEMPERATURES
CLIMB ABOVE FREEZING. ONLY SOME MINOR ADJUSTMENTS TO THE ONGOING
FORECAST BASED ON THE 9 PM OBSERVATIONS AND THE LATEST RADAR AND
NEAR TERM MODEL TRENDS.
PREVIOUS DISCUSSION...
STRONG HIGH PRESSURE WILL MOVE WELL TO THE EAST INTO THE ATLANTIC
TONIGHT. OVER-RUNNING PRECIPITATION IS EXPECTED TO DEVELOP ALL
AREAS BY LATE TONIGHT AND CONTINUE INTO TUESDAY AS INTENSE LOW
PRESSURE APPROACHES FROM THE SOUTH. PRECIPITATION EXPECTED TO
START AS SNOW ALL AREAS TONIGHT THEN CHANGE TO RAIN TUESDAY MORNING
FROM SOUTH TO NORTH AS LOW PRESSURE PASSES WEST OF NEW ENGLAND
WITH STRONG WARM ADVECTION ALOFT. FOR PRECIPITATION TYPE WILL USE
THE PRECIPITATION FROM THICKNESS TOOL RUN ON A 50/50 BLEND OF THE
NAM AND GFS. ALSO WITH STRONG LOW LEVEL JET ALOFT WILL KEEP WATCH
IN PLACE FOR COASTAL DOWN EAST.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
RAIN AND WIND THE MAIN ISSUES THIS TERM AND A RETURN TO NEAR
NORMAL TEMPS BY THURSDAY.
RAIN, HEAVY AT TIMES WILL OVERSPREAD THE REGION TUESDAY NIGHT
WILL SOUTH TO SOUTHEAST WINDS INCREASING W/HIGHEST TOTALS OF 0.50
TO 0.75 INCHES. HIGHEST RAINFALL LOOKS TO BE ACROSS THE CENTRAL
HIGHLANDS TO THE DOWNEAST REGION W/UPSLOPE BEING A FACTOR.
MELTING AND RUNOFF TO TAKE HOLD. MORE ON THE RAIN AND FLOODING
CONCERNS BELOW IN THE HYDROLOGY SECTION.
BUFKIT PROFILES SHOW INCREASING WINDS INCREASING THROUGH
THE COLUMN FROM 00Z TO ABOUT 06Z. A 65-75 KT JET IN THE 925-850MB
LAYER SETS UP ACROSS THE DOWNEAST AND COAST AND QUICKLY LIFTS TO
THE NE. THERE IS A SHORT WINDOW FOR ABOUT 3 HRS WHERE WIND GUSTS
OF 55 TO 60 MPH COULD MIX DOWN ESPECIALLY ACROSS THE COASTAL AND
EASTERN SIDE OF WASHINGTON COUNTY. THIS IS WHERE SOME POWER
OUTAGES AND TREES DOWN COLD OCCUR AND HENCE THE HIGH WIND WATCH
WILL MOST LIKELY BE UPGRADED TO HIGH WIND WARNINGS. FURTHER NORTH
INTO BANGER AND THE CALAIS REGION, GUSTS TO 50 MPH ARE POSSIBLE
AND WIND ADVISORIES MAY BE NEEDED THERE BY THE SUBSEQUENT SHIFTS.
ANOTHER FACTOR WHICH COULD HELP TO AID IN THE STRONGER WIND GUSTS
WOULD BE THE POTENTIAL FOR SOME ELEVATED INSTABILITY AS SUPPORTED
BY THE NAM AND GFS SOUNDINGS. PARAMETERS SUPPORTING STRONG WIND
GUSTS ARE ELEVATED CAPE OF 150 JOULES. SHOWALTER INDEX OF AROUND
ZERO(0) AND 850-500MB LAPSE RATES OF 6.0 C/KM. PLUS, TOTAL TOTALS
ARE FORECAST TO HIT THE LOWER 50S. GIVEN ALL THIS, DECIDED TO
INCLUDE A MENTION OF THUNDER FOR THE DOWNEAST AND COASTAL AREAS.
TEMPERATURES WILL BE WARMING OVERNIGHT THROUGH THE 40S W/THE
STRONG WAA. STEADIER RAIN WILL LIFT NORTH OF THE REGION BY 06Z AND
THEN TRANSITION TO SHOWERS W/THE OCCLUSION. TEMPERATURES WILL
START TO FALL BACK AFTER 09Z WEDNESDAY MORNING, BUT WELL ABOVE
FREEZING ALLOWING FOR CONTINUED MELTING. WINDS WILL TURN TO A MORE
SW DIRECTION BEHIND THE PASSAGE OF THE FRONT.
FOR WEDNESDAY, THE ASSOCIATED COLD FRONT IS FORECAST TO SLIDE
ACROSS THE REGION WEDNESDAY MORNING AFTER 12Z AND MAKES ITS WAY TO
THE COAST. ANY REMAINING PRECIPITATION COULD BE IN THE FORM OF
SNOW SHOWERS BEFORE ENDING. NO ACCUMULATION IS EXPECTED.
TEMPERATURES WILL STILL BE WELL ABOVE SEASONAL NORMS.
MUCH COLDER AIR ARRIVING WEDNESDAY NIGHT INTO THURSDAY AS THE
UPPER TROF SWINGS ACROSS THE REGION. THERE IS ENOUGH MOISTURE
AVAILABLE W/SOME FORCING TO ALLOW FOR SOME SHOWERS. USING A
CONSENSUS APCH YIELDED THE BEST CHANCE FOR SNOW SHOWERS ACROSS
WEST-CENTRAL AREAS LATER WEDNESDAY NIGHT INTO THURSDAY MORNING.
CAA TO ARRIVE DURING THE DAY ON WEDNESDAY W/DAYTIME TEMPERATURES
UPPER TEENS TO LOWER 20S NORTHERN 1/2 OF THE CWA WHILE CENTRAL AND
DOWNEAST AREAS ARE FORECAST TO BE IN THE UPPER 20S TO LOWER 30S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A LOW PRESSURE SYSTEM WELL NORTH OF THE AREA OVER HUDSON BAY...A
SECOND LOW OVER THE ATLANTIC SOUTH EAST OF NOVA SCOTIA. AN UPPER
LEVEL TROUGH EXTENDING FROM EASTERN QUEBEC THROUGH MAINE INTO THE
NORTH ATLANTIC. A SURFACE HIGH PRESSURE RIDGE BUILDING INTO THE
AREA ARE THE MAJOR FEATURES AT THE START OF THE PERIOD. FRI MRNG
THE HIGH PRESSURE RIDGE BUILD ACROSS MAINE. A NEW LOW PRESSURE
SYSTEM MOVES INTO THE LAKE SUPERIOR AREA...WITH AN ASSOCIATED
FRONT EXTENDING SOUTH THROUGH THE CENTRAL GREAT LAKES. BY FRI EVNG
THE FRONT MOVES EAST TO SRN MAINE...AS THE HIGH PRESSURE RIDGE
SLIPS TO THE EAST. BY EARLY MRNG SAT THE FRONT EXTEND NORTH TO
SOUTH THROUGH CENTRAL MAINE. THE ASSOCIATED LOW MOVES EAST TO THE
CENTRAL GREAT LAKES REGION. BY SAT EVNG THE GFS AND ECMWF DIFFER A
BIT ON SOLUTION. THE GFS MOVES THE INTO SRN QUEBEC...THE ECMWF
MOVES IT SOUTH TO CAPE COD. THE GFS BY SUN MRNG MOVES THE LOW WELL
EAST OF THE AREA...KEEPING MAINE IN WRAP AROUND PCPN. THE EMCWF
MOVES THE LOW INTO THE SE GULF OF MAINE. SUN EVNG THE GFS SHOWS A
TROF EXTENDING EAST TO WEST THROUGH CENTRAL MAINE. THE ECMWF
MAINTAINS THE LOW OVER THE SE GULF OF MAINE. THE GFS MAINTAINS THE
TROF ACROSS CENTRAL MAINE THRU MON MRNG...A SECONDARY LOW DEVELOPS
ALONG THE TROF MON AFTERNOON. THE ECMWF...MOVES THE LOW TO ERN
NOVA SCOTIA...SHOWS A NEW LOW OVER NRN LAKE MICHIGAN WITH AN
ASSOCIATED FRONT EXTENDING THROUGH THE ERN GREAT LAKES. MON EVNG
THE GFS MOVES THE LOW EAST OF THE AREA...SHOWS IMPROVING
CONDITIONS THROUGH THE END OF THE PERIOD. THE ECMWF MOVES THE
FRONT EAST INTO WRN MAINE BY MON EVNG...THEN EAST TO ERN MAINE BY
THE END OF THE PERIOD.
LOADED A BLEND TO SMOOTH OUT DIFFERENCES IN THE MODELS. LOADED
NAWAVE4 FOR SEAS IN THE COASTAL WATERS. USED THE WINDGUST BY
FACTOR FOR WIND GUSTS.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS WILL GIVE WAY TO IFR LATE TONIGHT ALL
AREAS. AMENDED THE TAFS SHORTLY AFTER 02Z BASED ON THE LATEST
THINKING AS FAR THE START TIMES FOR THE SNOW. IFR CONDITIONS
EXPECTED TUESDAY WITH TIMES OF VLIFR. STRONG WIND JUST OFF THE
SURFACE WILL PRODUCE WIND SHEAR.
SHORT TERM: IFR/LIFR WILL DROP BACK TO MVFR LATER TUESDAY NIGHT
INTO WEDNESDAY MORNING. MVFR FOR NORTHERN TERMINALS INTO WEDNESDAY
AFTERNOON WHILE BGR AND BHB WILL SEE VFR. VFR W/PERIODS OF MVFR
ACROSS NORTHERN TERMINALS ON WEDNESDAY INTO WEDNESDAY EVENING.
LOOKS LIKE VFR FOR THURSDAY.
&&
.MARINE...
NEAR TERM: HAVE USED THE NAM12 TO POPULATE SUSTAINED WIND GRIDS.
FOR WAVES: A LONG SOUTHERLY FETCH IS EXPECTED TO DEVELOP FROM THE
GULF OF MAINE SOUTH SOUTHEASTWARD THIS EVENING. WAVES IN THIS
FETCH WILL CONTINUE TO BUILD AS INTENSE LOW PRESSURE MOVES TO THE
WEST OF NEW ENGLAND TUESDAY. THE FETCH IS EXPECTED TO PERSIST
UNTIL LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING UNTIL BROKEN
UP BY A WIND SHIFT INTO THE SOUTHWEST. MAXIMUM WAVE HEIGHT ARE
EXPECTED TO OCCUR AROUND 17TH/0500Z... HOWEVER WAVES WILL SUBSIDE
SLOWLY WEDNESDAY DUE TO THE LONG LENGTH OF THE FETCH. WILL USE
THE NEAR SHORE WAVE MODEL TO POPULATE WAVE GRIDS. VERY STRONG JET
ALOFT... HOWEVER WITH SEA SURFACE TEMPERATURE IN LOW 40S AND AIR
TEMPERATURE OVER THE WATERS EXPECTED TO RISE TO AROUND 50F. WILL
KEEP CURRENT TIMING OF GALE WARNINGS.
SHORT TERM: STRONG WINDS FOR TUESDAY EVENING W/GUSTS TO 50 KTS FOR
A SHORT PERIOD OF TIME. WINDS WILL QUICKLY DROP OFF AS THE LLVL
JET LIFTS TO THE NE AND THE GRADIENT WEAKENS. WAVE HEIGHTS ARE
FORECAST TO BUILD TO 18-21 FT W/A SURGE ON TOP OF THE HIGH WAVES.
THIS WILL LEAD TO COASTAL FLOODING CONCERNS WHICH ARE ADDRESSED
BELOW IN THE TIDES/COASTAL FLOODING SECTION. SW WINDS WILL DROP
OFF TO 20-25 KTS AFTER 06Z W/WAVE HEIGHTS GRADUALLY FALLING BACK.
SCA LOOKS PROBABLE FOR WEDNESDAY W/WINDS TURNING TO THE W AND SOME
CAA ARRIVING DURING THE DAY. WAVE HEIGHTS WILL BE FALLING BACK TO
7 TO 9 FT. EVEN THOUGH THE WINDS WILL BE DROPPING OFF, WAVE
HEIGHTS WILL STAY UP TO A RANGE OF 6 TO 8 FT INTO THURSDAY DUE TO
A SWELL COMPONENT.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES OF GREATEST CONCERN ARE AT APPROXIMATELY
16TH/5:33 PM (2033 GMT) AND 17TH/5:59 AM (1033 GMT). THE LATE
AFTERNOON TIDE ON THE 16TH IS A LOWER ASTRONOMICAL TIDE (10.4 FT
MLLW) THAN THE MORNING TIDE ON THE 17TH (11.4 FT MLLW).
CURRENT INDICATIONS ARE THAT LARGEST WAVES (17 FEET/10 SECONDS)
WILL ARRIVE JUST TUESDAY NIGHT JUST PRIOR TO MIDNIGHT WHICH IS
VERY CLOSE TO THE TIDE OF LOW TIDE. GREATEST STORM SURGE IS ALSO
EXPECTED TO OCCUR JUST PRIOR TO LOW TIDE TUESDAY NIGHT.
TUESDAY LATE AFTERNOON TIDE: SINCE THIS IS A RELATIVELY LOW
ASTRONOMICAL TIDE AND OCCURS WELL PRIOR TO THE ARRIVAL OF GREATEST
WAVES AND MAXIMUM STORM SURGE WAVE RUNUP AND TIDAL FLOODING ARE
NOT EXPECTED TO OCCUR ON THIS TIDE CYCLE.
WEDNESDAY LATE MORNING TIDE: WAVE HEIGHTS DURING THIS TIDE CYCLE
ARE EXPECTED TO SUBSIDE TO AROUND 15 FEET WITH PERIODS INCREASING
TO 11 SECONDS...HOWEVER WIND DIRECTION WILL SHIFT INTO SOUTHWEST
FOR THIS TIDE CYCLE WHICH WILL ACTUALLY RESULT IN A NEGATIVE STORM
SURGE DUE TO CORIOLIS FORCES PUSHING WATER AWAY FROM THE COAST.
NEVERTHELESS WITH THE LARGE WAVES... HIGHER ASTRONOMICAL TIDE AND
LONGER WAVE PERIOD... SOME VERY MINOR RUNUP IS POSSIBLE WITH THIS
TIDE. HOWEVER WITH THE ASTRONOMICAL TIDE LEVEL AROUND 10 FEET
MLLW... TIDAL FLOODING IS NOT EXPECTED AT THIS TIME.
WE WILL CONTINUE TO MONITOR TIMING OF LARGEST WAVES AND STORM
SURGE WITH THIS SYSTEM. CHANGES IN TIMING OF THESE ELEMENTS COULD
RESULT IN MUCH GREAT ISSUES WITH WAVE RUNUP.
&&
.CLIMATE...DESPITE THE RECENT COLD SNAP, IT REMAINS THE WARMEST
WINTER ON RECORD SINCE DEC 1ST AT BANGOR AND CARIBOU.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY FROM 1 AM TO 1 PM EST TUESDAY FOR
MEZ001>006-010.
WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR MEZ011-015-
031-032.
WINTER WEATHER ADVISORY UNTIL 7 AM EST TUESDAY FOR MEZ016-017-
029-030.
HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR MEZ029-030.
MARINE...GALE WARNING FROM 4 AM TUESDAY TO 7 AM EST WEDNESDAY FOR
ANZ050>052.
&&
NEAR TERM...CB/MIGNONE
SHORT TERM...HEWITT
LONG TERM...NORTON
AVIATION...CB/MIGNONE/HEWITT
MARINE...CB/MIGNONE/HEWITT
TIDES/COASTAL FLOODING...MIGNONE
CLIMATE...CBHazardous weather outlook, Feb 16, 2:31 AM EST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 231 AM EST TUE FEB 16 2016 MEZ001>006-010-170745- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 231 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ029-030-170745- COASTAL HANCOCK-COASTAL WASHINGTON- 231 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ016-017-170745- INTERIOR HANCOCK-CENTRAL WASHINGTON- 231 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ015-170745- SOUTHERN PENOBSCOT- 231 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-031-032-170745- CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 231 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-170745- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 231 AM EST TUE FEB 16 2016 ...STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 2:43 AM EST | Storm Warning | CAR | 21 hr | |
| Feb 16, 2:46 AM EST | High Wind Warning | CAR | Hancock, Washington | 20 hr |
| Feb 16, 7:03 AM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 6 hr |
| Feb 16, 1:25 PM EST | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.